Alert archive / Colorado / Tornado Warnings in 2011
Tornado Warning 30, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 19, 2011, 7:48 PM MDT for Yuma County, Colorado. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 7:48 PM MDT (01:48 UTC)
- Expired
- Jun 19, 2011, 8:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Yuma County, CO
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:18 PM MDT | HAIL 1 | Clarkville, CO | PEA TO QUARTER SIZE HAIL COVERING THE GROUND. LITTLE WIND AT THIS TIME. |
| Jun 19, 8:40 PM MDT | HAIL 1.75 | 8 N Wauneta, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:04 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WFUS53 KGLD 200148
TORGLD
COC125-200245-
/O.NEW.KGLD.TO.W.0030.110620T0148Z-110620T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL 845 PM MDT
* AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR BURDETT...OR 16 MILES WEST OF CLARKVILLE...
AND WAS MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKVILLE...WAUNETA AND ALVIN.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 252 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4044 10204 4021 10206 4015 10280 4035 10280
4036 10279 4044 10278
TIME...MOT...LOC 0148Z 266DEG 28KT 4035 10288
HAIL 1.00IN
$$
0243 follow-up statements
676
WWUS53 KGLD 200201
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT SUN JUN 19 2011
COC125-200245-
/O.CON.KGLD.TO.W.0030.000000T0000Z-110620T0245Z/
YUMA CO-
801 PM MDT SUN JUN 19 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN YUMA COUNTY UNTIL
845 PM MDT...
AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES EAST OF LONE STAR...OR 7 MILES SOUTHWEST OF
CLARKVILLE...AND WAS MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CLARKVILLE...WAUNETA AND ALVIN.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 252 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4044 10204 4021 10206 4015 10280 4035 10280
4036 10279 4044 10278
TIME...MOT...LOC 0201Z 266DEG 28KT 4034 10272
HAIL 1.00IN
$$
024761 WWUS53 KGLD 200213 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 813 PM MDT SUN JUN 19 2011 COC125-200245- /O.CON.KGLD.TO.W.0030.000000T0000Z-110620T0245Z/ YUMA CO- 813 PM MDT SUN JUN 19 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN YUMA COUNTY UNTIL 845 PM MDT... AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR CLARKVILLE...AND WAS MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... WAUNETA AND ALVIN. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 269. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4016 10275 4044 10275 4044 10204 4021 10206 TIME...MOT...LOC 0213Z 266DEG 28KT 4035 10260 HAIL 1.00IN $$ 024
799 WWUS53 KGLD 200227 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 827 PM MDT SUN JUN 19 2011 COC125-200245- /O.CON.KGLD.TO.W.0030.000000T0000Z-110620T0245Z/ YUMA CO- 827 PM MDT SUN JUN 19 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN YUMA COUNTY UNTIL 845 PM MDT... AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES EAST OF CLARKVILLE...AND WAS MOVING EAST AT 30 MPH. IN ADDITION...QUARTER SIZED HAIL WAS REPORTED IN CLARKVILLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAUNETA AND ALVIN. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 269. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4017 10259 4044 10263 4044 10204 4021 10206 TIME...MOT...LOC 0227Z 266DEG 28KT 4035 10243 HAIL 1.00IN $$ 024
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 19, 5:19 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 19, 5:19 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 519 PM MDT SUN JUN 19 2011 .DISCUSSION... 200 PM MDT SUN JUN 19 2011 UNSEASONABLY STRONG UPPER LOW AND ASSOCIATED TROUGH CURRENTLY MOVING TOWARD THE FOUR CORNERS AREA WILL ROTATE ACROSS THE AREA MONDAY THEN NORTHEAST INTO NORTHEAST NEBRASKA TUESDAY MORNING THEN CLOSE TO THE GREAT LAKES AREA BY THE END OF THE DAY WEDNESDAY WITH LARGE UPPER RIDGE BUILDING INTO THE SOUTHWEST PART OF THE COUNTRY. FOR TONIGHT THROUGH MONDAY NIGHT INCREASING MOISTURE AND JET DYNAMICS MOVE INTO FAR EASTERN COLORADO AFTER MIDNIGHT/EARLY MONDAY MORNING THEN ON TOP OF THE AREA BY 00Z TUESDAY. PRECIPITATION WILL INITIALLY BE LOCATED ACROSS THE FAR NORTH AND NORTHWEST/WEST TONIGHT INCREASING ACROSS THE WEST OVERNIGHT AS THE SYSTEM ADVANCES EAST. FOR MONDAY WIDESPREAD RAIN WITH A FEW THUNDERSTORMS OVER MOST OF THE AREA EXITING MONDAY NIGHT FROM SOUTHWEST TO NORTHEAST. RAINFALL AMOUNTS WITH THIS SYSTEM LIKELY TO EXCEED AN INCH WITH PERHAPS TWO INCHES...GENERALLY ACROSS THE NORTHWEST 1/3 OF THE AREA NORTH OF THE INTERSTATE. UNDER THE EXTENSIVE CLOUD COVER AND PRECIPITATION TEMPERATURES WILL STRUGGLE INTO THE 60S AND LOW 70S...FURTHER EAST BY HILL CITY LOW 80S EXPECTED AS THEY WILL SEE MORE SUN AHEAD OF THE SYSTEM. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALSO EXPECTED ACROSS THE WESTERN 1/2 OF THE AREA MONDAY. TUESDAY WILL ALSO BE WINDY FROM THE NORTHWEST BUT THERE WILL ALSO BE MORE SUNSHINE AND WARMER TEMPERATURES WITH MID 70S TO AROUND 80 EXPECTED. FOR WEDNESDAY A TAD WARMER WITH 80-85 ACROSS THE AREA. THURSDAY-SUNDAY...SEASONAL TEMPERATURES EXPECTED WITH THE AREA IN BETWEEN UPPER HIGH TO THE SOUTH AND UPPER TROUGH ACROSS THE FAR NORTHERN PLAINS BY THE END OF THE PERIOD. LOOKS PRETTY DRY FOR THURSDAY AND FRIDAY WITH PERHAPS SOME THUNDERSTORMS SATURDAY AND SUNDAY...CONFIDENCE IN WHERE AND WHEN NOT REAL HIGH. 007 && .AVIATION... 519 PM MDT SUN JUN 19 2011 FOR THE OOZ TAFS...COMPLICATED WEATHER SCENARIO THIS TAF PERIOD. THUNDERSTORMS HAVE DEVELOPED OVER NE CO AND SW NE AND MOVING NORTHEAST. HIGH RESOLUTION MODEL DEPICTING THUNDERSTORMS MOVING FROM NE CO INTO SW NE FROM 04-08Z. HAVE SHOWN THIS WITH A TEMPO TSRA AT KMCK...AND HAVE VCTS AT KGLD. WILL HAVE VCTS GOING AT BOTH TERMINALS TILL 12Z AT KGLD AND 14Z AT KMCK. AFTERWARDS...PRECIP ON THE BACKSIDE OF LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA. HAVE -SHRA AND VCTS WITH MVFR CIGS/VIS AT BOTH TERMINALS THROUGH END OF TAF PERIOD. CIGS/VIS MAY BOUNCE FROM MVFR TO IFR AT TIMES IN HEAVIER PRECIP. BAS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 19, 2:35 PM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT SUN JUN 19 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 235 PM MDT SUN JUN 19 2011 /335 PM CDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY ALONG AND NORTH OF INTERSTATE 70 THROUGH THE REMAINDER OF THE AFTERNOON INTO TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS YUMA COUNTY COLORADO AND FAR SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAIN ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE TRI-STATE AREA MONDAY EXITING FROM WEST TO EAST MONDAY NIGHT. WIDESPREAD RAIN WITH A FEW THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE DAY. A FEW STORMS COULD BECOME SEVERE AND THE RAIN MAY BE HEAVY AT TIMES. FOR TUESDAY THROUGH SATURDAY WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED GENERALLY ALONG AND NORTH OF INTERSTATE 70 THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 19, 4:47 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT SUN JUN 19 2011
NEZ079>081-192315-
DUNDY-HITCHCOCK-RED WILLOW-
547 PM CDT SUN JUN 19 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST
NEBRASKA...
AT 443 PM MDT/543 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HAIGLER TO MAX TO MCCOOK...MOVING
NORTH AT 20 MPH.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4000 10020 4001 10205 4035 10205 4035 10020
TIME...MOT...LOC 2246Z 252DEG 15KT 4013 10195 4016 10137
4025 10063
024Local storm report, Jun 19, 6:02 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TORNADO 10 N BENKELMAN 40.20N 101.54W
06/19/2011 DUNDY NE STORM CHASER
TORNADO LASTED FOR 3 MINUTES. MULTIPLE SIGHTINGS OF THIS
SAME TORNADO.
&&
MBULLERLocal storm report, Jun 19, 6:10 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TORNADO 13 NNE BENKELMAN 40.23N 101.44W
06/19/2011 DUNDY NE STORM CHASER
&&
BASLocal storm report, Jun 19, 6:14 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TORNADO 8 N BENKELMAN 40.17N 101.54W
06/19/2011 DUNDY NE STORM CHASER
TORNADO WAS IN AN OPEN FIELD AND LASTED 4 MINUTES.
&&
MBULLERLocal storm report, Jun 19, 6:57 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 6 S PALISADE 40.25N 101.11W
06/19/2011 HITCHCOCK NE TRAINED SPOTTER
&&
BASLocal storm report, Jun 19, 7:27 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
727 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 7 NNW MCCOOK 40.30N 100.65W
06/19/2011 RED WILLOW NE STORM CHASER
MULTIPLE TORNADOES REPORTED
&&
BASThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:37 PM MDT | Tornado Warning | GLD | Yuma | 38 min |
| Jun 19, 10:37 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 53 min |
| Jun 19, 11:20 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 55 min |
| Jun 20, 2:48 AM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 23 hr |
| Jun 20, 2:56 AM MDT | Flash Flood Watch | GLD | Yuma | 17 hr |
| Jun 20, 4:34 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 41 min |
| Jun 20, 6:26 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Jun 20, 7:19 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
Nearby
Tornado Warnings in Colorado, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.